ArticleMedicine2016
Possibly propylthiouracil-induced antineutrophilic cytoplasmic antibody-associated vasculitis manifested as blood coagulation disorders: A case report.
Article in Medicine, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 7 citations in OpenAlex.
- Analysis of Antineutrophil Cytoplasm Antibody from 118 730 Patients in Tertiary Hospitals in Jiangxi Province, China.Medical science monitor : international medical journal of experimental and clinical research · 2017Article
- Propylthiouracil-Induced Antineutrophil Cytoplasmic Antibodies-Associated Vasculitis with Renal and Lung Involvement.Case reports in nephrology and dialysisArticle
- A CASE REPORT OF HAND AND FOOT SKIN CHANGES RESEMBLING PTU-INDUCED VASCULITIS IN A YOUNG MALE WITH DIFFUSE TOXIC GOITRE.Acta endocrinologica (Bucharest, Romania : 2005)Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundPropylthiouracil is the most common drug used to treat hyperthyroidism. However, this drug could cause a severe disease, antineutrophilic cytoplasmic antibody-associated vasculitis (AAV), which was usually misdiagnosed.
methodsWe reported a 60-year-old woman of propylthiouracil-induced AAV manifested as blood coagulation disorders. The patient was admitted because of hyperthyroidism and leukopenia. At the time of hospitalization, she suffered from dry cough, erythema and knee joints ache, and gradually became febrile. And then BP decreased and PLT was reduced with coagulation disorders. ANCA: c-ANCA positive (1:100), p-ANCA positive (1:320), MPO-IgG positive, PR3-IgG positive, GBM-IgG negative. Erythrocyte sedimentation rate and C-reactive protein increased markedly. Chest high-resolution computed tomography (HRCT) showed that scattered spots, patch and ground-glass opacity.
resultsFinally, we made a terminal diagnosis of PTU-induced AAV possibly. After drug withdrawal and use of steroid, the patient recovered well and then accepted RAI therapy. As the patient was given imipenem-cilastatin before the reduction of PLT and coagulation disorders, we considered that the hematologic disorders might be caused by antibiotics or a clinical presentation of the vasculitis itself.
conclusionDrug-induced vasculitis is relatively good prognosis, but early diagnosis and timely withdrawal of associated drugs are the key to the treatment.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.